Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 35, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 16, 2007, 8:04 PM PST for Union County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 8:04 PM PST (04:04 UTC)
- Expired
- Dec 17, 2007, 2:26 AM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 170404 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 804 PM PST SUN DEC 16 2007 ORZ049-171200- /O.EXP.KPDT.WI.Y.0034.000000T0000Z-071217T0400Z/ /O.NEW.KPDT.WI.Y.0035.071217T0404Z-071217T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 804 PM PST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS EXTENDED THE WIND ADVISORY TO BE IN EFFECT UNTIL 4 AM PST MONDAY. STRONG WINDS SOUTH OF LA GRANDE WILL CONTINUE OVERNIGHT WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THESE WINDS WILL BE STRONGEST NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE VALLEY. THE WINDS WILL DIMINISH IN THE MORNING AFTER 4 AM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 170406 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 806 PM PST SUN DEC 16 2007 ORZ049-171200- /O.CON.KPDT.WI.Y.0035.000000T0000Z-071217T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 806 PM PST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. STRONG WINDS SOUTH OF LA GRANDE WILL CONTINUE OVERNIGHT WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THESE WINDS WILL BE STRONGEST NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE VALLEY. THE WINDS WILL DIMINISH IN THE MORNING AFTER 4 AM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 171026 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 226 AM PST MON DEC 17 2007 ...WINDS IN THE GRANDE RONDE VALLEY HAVE FALLEN BELOW ADVISORY CRITERIA... ORZ049-171130- /O.CAN.KPDT.WI.Y.0035.000000T0000Z-071217T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 226 AM PST MON DEC 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS IN THE GRANDE RONDE VALLEY HAVE WEAKENED. HOWEVER...BREEZY CONDITIONS CAN STILL BE EXPECTED WITH WINDS OF 15 TO 25 MPH POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 16, 7:55 PM PST, 9 minutes earlier.
Area forecast discussion, Dec 16, 7:55 PM PST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 755 PM PST SUN DEC 16 2007 .UPDATE...THE WARM FRONT WITH THE NEXT WEATHER SYSTEM IS CURRENTLY MOVING ACROSS THE FORECAST AREA THIS EVENING WITH THE COLD FRONT STILL BACK ALONG THE OREGON AND WASHINGTON COAST. THE LOWER ATMOSPHERE IS DRY WITH LOW DEW POINTS RELATIVE TO THE TEMPERATURE. AS A RESULT MOST OF THE PRECIPITATION IS ALOFT AND NOT REACHING THE GROUND...EVEN IN LOCATIONS SUCH AS THE DALLES AND YAKIMA/ELLENSBURG WHERE THERE IS AN UP SLOPE LOW LEVEL WIND...WHICH USUALLY BRINGS MORE SIGNIFICANT PRECIPITATION...LOWER CLOUDS AND FOG/MIST. THERE IS A CONSIDERABLE AMOUNT OF ADIABATIC DRYING AND WARMING IS TAKING PLACE ALONG THE BLUE MOUNTAIN FOOTHILLS...WHICH WILL RESULT IN VERY LITTLE RAINFALL THERE AHEAD OF THE COLD FRONT TONIGHT...UNTIL THE COLD FRONT MOVES INTO THE CWA. PRECIPITATION WILL BE IN THE FORM OF SNOW IN THE CASCADES AND EASTERN MOUNTAINS WITH RAIN ALONG THE BLUE MOUNTAIN FOOTHILLS AND THE SOUTHERN LOWER BASIN. IN THE NORTHERN LOWER COLUMBIA BASIN OF THE CWA...AND THE ADJACENT VALLEYS ALONG THE CASCADE EAST SLOPES TRAPPED COLD AIR WILL CAUSE A MIXTURE OF RAIN WITH SLEET...FREEZING RAIN AND SNOW POSSIBLE TONIGHT. RELATIVE MILDER AND MORE UNSTABLE PACIFIC AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT WITH THE ASSOCIATED UPPER TROUGH FOR MONDAY. THIS WILL RESULT IN SCATTERED RAIN OR SNOW SHOWERS IN THE MOUNTAINS AND ISOLATED TO SCATTERED RAIN SHOWERS IN THE LOWER ELEVATIONS. HOWEVER PRECIPITATION AMOUNTS IN THE BASIN AND YAKIMA/KITTITAS VALLEYS WILL BE VERY LIGHT MONDAY DUE TO DOWN SLOPE DRYING OFF THE CASCADES IN A WESTERLY FLOW BEHIND THE COLD FRONT. THE OTHER CONCERN FOR THE SHORT TERM WILL BE TIGHT SURFACE PRESSURE GRADIENTS IN THE GRANDE RONDE VALLEY TONIGHT. THIS IS CAUSING STRONG GUSTY WINDS IN THE GRANDE RONDE VALLEY. WILL LIKELY NEED TO EXTEND THE WIND ADVISORY UNTIL AT LEAST 12Z AS THESE PRESSURE GRADIENTS ARE NOT EXPECTED TO WEAKEN BEFORE THEN. && .AVIATION...MVFR/IFR CONDITIONS WILL DEVELOP AT TIMES OVERNIGHT DUE TO LOWER CEILINGS AND RAIN OR SNOW. THIS WILL ESPECIALLY AFFECT TAF SITES ALONG THE CASCADE EAST SLOPES SUCH AS KRDM...KDLS...KYKM WHERE UP SLOPE WILL BE GREATEST. KPDT AND KPSC AND KALW WILL HAVE LONGER PERIODS OF VFR WITH ONLY FEW AND SHORT PERIODS OF MVFR/IFR CONDITIONS DUE TO DOWN SLOPE DRYING WINDS OFF THE HIGHER TERRAIN... ESPECIALLY BETWEEN NOW AND THE ARRIVAL OF THE COLD FRONT. THERE WILL BE A BETTER CHANCE OF MVFR/IFR CONDITIONS AT THESE LOCATIONS DURING THE DAY ON MONDAY WITH AND BEHIND THE COLD FRONT...UNDER THE UPPER TROUGH...AS THE ATMOSPHERE BECOMES MORE UNSTABLE. && .PREV DISCUSSION... /ISSUED 325 PM PST SUN DEC 16 2007/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...THE CURRENT ACTIVE WEATHER PATTERN WILL GET EVEN BUSIER AS TWO FRONTAL SYSTEMS MOVE THROUGH THE AREA DURING THE SHORT TERM PERIOD. THE FIRST SYSTEM IS APPROACHING THE PACIFIC NORTHWEST COAST THIS AFTERNOON. A PRE-FRONTAL BAND OF PRECIPITATION IS MOVING ASHORE AND WILL CROSS THE CASCADES THIS EVENING FOLLOWED BY THE FRONT LATE TONIGHT AND TOMORROW MORNING. THE FRONT IS LOOKING LESS IMPRESSIVE THAN YESTERDAY. IT STILL HAS SOME ISENTROPIC LIFT AND A SOUTHWESTERLY FETCH OF MOISTURE TO WORK WITH. MOST OF THE HEAVIEST PRECIPITATION WILL BE CONFINED TO THE EAST SLOPES OF THE WASHINGTON CASCADES AND CENTRAL OREGON. SNOWFALL IN THOSE AREAS MAY APPROACH SNOW ADVISORY LEVELS...ESPECIALLY ABOVE 5000 FEET WEST OF HIGHWAY 97 IN CENTRAL OREGON AND ABOVE 3000 FEET IN THE CENTRAL WASHINGTON CASCADES...BUT BELIEVE THAT IT WILL STAY BELOW IT AND THUS HAVE NOT ISSUED ANY ADVISORIES. THIS IS A FAST MOVING STORM SO THAT WILL HELP KEEP SNOW AMOUNTS DOWN. PRESSURE GRADIENTS ARE FORECAST TO RELAX THIS EVENING IN THE GRANDE RONDE VALLEY BUT IN THE MEANTIME WINDS CONTINUE AT 35 TO 45 MPH IN LADD AND PYLES CANYONS SO A WIND ADVISORY WILL CONTINUE UNTIL 10 PM TONIGHT. MONDAY WILL SEE BREEZY WINDS ACROSS THE AREA AS THE FRONT PASSES AND WOULD NOT BE SURPRISED IF THE GRANDE RONDE VALLEY NEEDED ANOTHER WIND ADVISORY TOMORROW. TOMORROW AFTERNOON THE FLOW WILL TURN MORE WESTERLY AFTER THE FRONT PASSAGE AND THIS WILL ALLOW THE COLUMBIA BASIN TO GET RAIN SHADOWED WHILE THE REST OF THE AREA WILL CONTINUE TO SEE LIGHT SHOWERS. ON MONDAY NIGHT ANOTHER FRONT WILL APPROACH THE COAST AND WILL MOVE INTO THE AREA AFTER MIDNIGHT AND LAST THROUGH TUESDAY AFTERNOON. THIS SYSTEM LOOKS SIMILAR IN STRENGTH TO THE ONE TONIGHT AND WILL GENERATE A SIMILAR AMOUNT OF SNOW IN THE MOUNTAINS. ONCE AGAIN SNOW AMOUNTS APPROACH BUT FALL SHORT OF ADVISORY AMOUNTS. LATER SHIFTS WILL HAVE TO WATCH FOR CHANGES AS IT WOULD NEED ONLY SMALL CHANGES TO ALTER THE FORECAST. TUESDAY LOOKS BREEZY ACROSS THE AREA...SIMILAR TO MONDAY. TUESDAY NIGHT WILL SEE THE ACTIVITY TAPER OFF TO SHOWERS WHILE THE COLUMBIA BASIN WILL ONCE AGAIN GET RAIN SHADOWED. PERRY LONG TERM...WEDNESDAY THROUGH SUNDAY. A SERIES OF STORM SYSTEMS BRINGING SHOWERS TO THE TWO STATE AREA WILL PASS ACROSS THE REGION INTO THE WEEKEND. THE FIRST WILL CROSS THE AREA WEDNESDAY WITH SEVERAL MINOR DISTURBANCE TO TRACK ACROSS THE REGION INTO THURSDAY NIGHT. A BRIEF BREAK IN BETWEEN SYSTEMS SHOULD OCCUR FRIDAY BEFORE ANOTHER STORM TAKES AIM ON WA/OR FRIDAY NIGHT WITH ANOTHER ROUND OF DISTURBANCES PASSING ACROSS THE REGION THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... PDT 32 38 31 39 / 30 20 30 60 ALW 34 39 32 41 / 30 20 30 70 PSC 32 39 31 40 / 30 10 40 60 YKM 28 35 25 35 / 50 10 40 60 HRI 32 39 31 41 / 30 10 40 60 ELN 24 34 23 34 / 50 20 50 60 RDM 28 36 28 38 / 60 30 50 60 LGD 31 35 30 36 / 30 40 40 60 GCD 29 35 28 37 / 30 40 40 60 DLS 32 39 30 38 / 50 50 50 60 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ049. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/97/88
Hazardous weather outlook, Dec 16, 5:47 AM PST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
547 AM PST SUN DEC 16 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-171400-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
547 AM PST SUN DEC 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
GUSTY WINDS WILL DEVELOP BY LATE MORNING AND OCCUR MAINLY IN THE
SOUTHERN REACHES OF THE GRANDE RONDE VALLEY. PLEASE REFER TO THE
WIND ADVISORY /PDXNPWPDT WWUS76 KPDT/ FOR FURTHER DETAILS.
ELSEWHERE...A STORM SYSTEM WILL CROSS THE REGION TONIGHT BRINGING
ACCUMULATING SNOW TO THE HIGHER ELEVATIONS. BEST CHANCES FOR
NOTEWORTHY SNOWFALL UNDER HEAVIER SHOWERS WILL BE ACROSS THE HIGHER
ELEVATIONS OF CENTRAL OREGON AND THE EAST SLOPES OF THE CENTRAL
WASHINGTON CASCADES WHERE PASSES MAY RECEIVE UP TO 4 INCHES OF SNOW.
PORTIONS OF THE LOWER COLUMBIA BASIN OF WASHINGTON AND THE YAKIMA
VALLEY COULD SEE COLD AIR TRAPPED UNDER A WARM LAYER ALOFT THIS
EVENING. IF THIS DOES OCCUR, BRIEF PERIODS OF LIGHT FREEZING RAIN
ARE POSSIBLE DURING THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW TUESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTH CENTRAL OREGON,
CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, SOUTHERN
BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
A VIGOROUS STORM WILL BEGIN IMPACTING AREAS EAST OF THE CASCADES
LATE MONDAY NIGHT. STRONG LOW LEVEL FLOW COULD POTENTIALLY
COMBINE WITH ABUNDANT PACIFIC MOISTURE AND RESULT IN HEAVY SNOWFALL
ACROSS THE HIGHER TERRAIN. MOUNTAIN PASSES MAY BE SIGNIFICANTLY AFFECTED
BY THIS STORM. LOWER ELEVATIONS ARE EXPECTED TO RECEIVE LITTLE, OR
NO, SNOW ACCUMULATION. PLEASE CONTINUE TO MONITOR THE LATEST
FORECASTS AS ADDITIONAL STATEMENTS MAY BE REQUIRED.
AN UNSETTLED PATTERN WILL CONTINUE FOR THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MAINLY FOR THE STORM ON TUESDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:05 PM PST | Wind Advisory | PDT | Union | 29 hr |
| Dec 17, 2:12 PM PST | Snow Advisory | PDT | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.